Idaho, 2007Wildfire in Idaho, July 16 to 31, 2007
July 16 to 31, 2007 · NWS PIH · 1 event in 1 county or zone
Fifteen-hundred acre heavy timber and douglas fir fire 15 miles north of Challis. Threatened structures but caused no damage.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Fifteen-hundred acre heavy timber and douglas fir fire 15 miles north of Challis. Threatened structures but caused no damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jul 16, 2:26 PM MST, 34 minutes earlier.
Area forecast discussion, Jul 16, 2:26 PM MST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
326 PM MDT MON JUL 16 2007
.SHORT TERM...UPPER HIGH REMAINS OVER THE 4 CORNERS...WITH THE RIDGE
AXIS EXTENDING NWD THRU WRN WY/MT. MID LEVEL MSTR CONTINUES TO FLOW
UP THE BACKSIDE OF THE UPPER HIGH INTO NV/UT/ID AND IS FUELING SCT
TSTMS OVER THE SRN HIGHLANDS...AND ISOLD TSTMS ELSEWHERE. INITIAL
OBSERVATIONS INDICATE THAT THESE TSTMS ARE PRODUCING MEASURABLE
PRECIP. THE TSTMS SHOULD DIE OUT FOR THE MOST PART AROUND SUNSET.
MID LEVEL MSTR WILL CONTINUE TO FLOW INTO THE REGION ON TUESDAY FOR
ANOTHER ROUND OF CONVECTION. BY THU...THE MID LEVEL MSTR SHIFTS OFF
TO THE EAST AS DRIER AIR MOVES IN WITH THE INCREASING SW UPPER FLOW
AHEAD OF THE PACIFIC CLOSED LOW OFF THE OR COAST. THIS SHOULD LIMIT
THE BULK OF THE TSTMS TO THE ERN HIGHLANDS. TEMPS WILL REMAIN ABOVE
NORMAL.
.LONG TERM...THE UPPER RIDGE DOES NOT MOVE ENOUGH TO THE EAST TO
ALLOW A BREAK IN THE HOT TEMPS. IN FACT...THE UPPER HIGH
INTENSIFIES OVER CO/WY OVER THE WEEKEND AND PUSHES BACK WWD. THIS
WILL PUSH TEMPS BACK UP AND HOLD THEM THERE INTO EARLY NEXT WEEK.
ONLY EXPECT ISOLD TSTMS IN THE MTNS DURING THE AFTN/EVE HRS. HEDGES
&&
.FIRE WEATHER...WATCHING THUNDERSTORM DEVELOPMENT OVER HIGHER
TERRAIN OF EASTERN IDAHO AT THIS HOUR. MOST ACTIVITY HAS FORMED
ACROSS ZONES 409/412/413 AND IS MOVING NORTHEASTWARD. SO
FAR...WATCHING FOR ONSET OF WETTING RAINS AND GUSTY OUTFLOW WINDS
AND POSSIBILITY OF RED FLAG FOR STORMS ESPECAILLY MOVING OUT OVER
THE SNAKE PLAIN/MAGIC VALLEY. STILL HAVE FORECAST OF MIX OF WET/DRY
STORMS THROUGH EVENING WITH GUSTY OUTFLOW WINDS AND POSSIBLY SMALL
HAIL. STORMS SHOULD DECREASE OVERNIGHT...BUT EXPECT ISOLATED
ACTIVITY TO REMAIN OVERNIGHT ACROSS FIRE DISTRICT. TUESDAY STILL
PROMISES A BETTER CHANCE OF STORMS THROUGH OUT THE DAY AND HOPEFULLY
WETTING RAINS. WILL MONITOR FOR RED FLAG POTENTIAL IF MORE NUMEROUS
STORMS DO NOT PRODUCE RAINFALL. BOTH NAM AND GFS MODELS MAINTAINED
CONSISTENCY ON DRYING TREND FOR WED TO SAT AS MOISTURE TRACK SHIFTS
INTO CENTRAL ROCKIES WITH EASTWARD MOVEMENT OF THE UPPER RIDGE.
HAVE ADJUSTED HUMIDITY GRIDS DOWNWARD FOR THIS PERIOD...WITH WIDE
AREA OF SINGLE DIGITS AND LOW TEENS EXPECTED. WITH WINDS ALSO
PICKING UP STARTING WED AS PACIFIC UPPER TROUGH APPROACHES...WILL
MONITOR CLOSELY FOR POSSIBLE FIRE WATCH/RED FLAG FOR THE LATTER HALF
OF THE WEEK. KEYES
&&
.AVIATION...THUNDERSTORMS DEVELOPING THIS AFTERNOON ACROSS EASTERN
IDAHO AS FORECASTED...MOVING NORTHEAST. MOST OF THE STORMS SO FAR
HAVE BEEN ACROSS SOUTHERN IDAHO AND CENTRAL MTNS. STRONGEST STORMS
HAVE THE POTENTIAL TO PRODUCE GUSTY OUTFLOW WINDS AND EVEN SMALL
HAIL ALONG WITH BRIEF HEAVY RAINFALL. EXPECT LOCALIZED
MVFR/OBSCURATIONS WITH STORMS AS KBYI JUST WENT TO 4SM VISIBILITY
WITH LINE OF STORMS MOVING THROUGH. WE SHOULD SEE PROBLEMS
ESPECIALLY ALONG TWEB 340...343...344. STORMS SHOULD BE COME MORE
ISOLATED OVERNIGHT WITH ANOTHER ROUND OF -SHRA/-TSRA TUESDAY.
COVERAGE STILL LOOKS A LITTLE MORE WIDESPREAD BUT STILL EXPECT
LOCALIZED MVFR/OBSUCATION CONDITIONS WITH STRONGER CELLS. KEYES
&&
.PIH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 16, 3:10 AM MST, 11 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
410 AM MDT MON JUL 16 2007
IDZ017>025-031-032-171015-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
410 AM MDT MON JUL 16 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.
.DAY ONE...TODAY AND TONIGHT
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ANOTHER
ROUND OF THUNDERSTORMS IS EXPECTED THIS AFTERNOON AND
EVENING...PRIMARILY OVER MOUNTAINOUS TERRAIN. SOME STORMS MAY
PRODUCE SMALL HAIL AND GUSTY OUTFLOW WINDS. A FEW OF THESE STORMS
WILL MEANDER INTO THE SNAKE RIVER PLAIN.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A CHANCE
OF THUNDERSTORMS IS EXPECTED EACH AFTERNOON/EVENING ESPECIALLY
OVER HIGHER TERRAIN AREAS OF EASTERN IDAHO. A MORE WIDESPREAD
DISTRIBUTION OF THUNDERSTORMS IS EXPECTED TUESDAY AFTERNOON AND
EVENING ACROSS THE REGION.
.SPOTTER INFORMATION STATEMENT...
WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.
Wildfire, Lost River / Pahsimeroi
- When
- July 16, 3:00 PM MST to July 31, 12:00 PM MST
- Where
- Lost River / Pahsimeroi forecast zone
- Reported by
- Park/Forest Service
Fifteen hundred acre heavy timber and douglas fir fire 15 miles north of Challis started by lightning. The fire threatened structures but caused no damage.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Iowa, July 16, 2007$1.7 million · 4.5 in hail · 47 events
- Tornado and Flash Flooding in Iowa, July 16 to 17, 2007$141,000 · EF1 · 47 events
- Tornado and Flash Flooding in Texas, July 16, 2007$823,000 · EF1 · 4 events
- Hail and Damaging Wind in Pennsylvania, July 16, 2007$1.0 million · 1.75 in hail · 2 events
- Hail and Damaging Winds in Iowa, July 16, 2007$144,000 · 1.75 in hail · 21 events
- Tornado and Hail in Maryland, July 16, 2007$25,000 · EF1 · 9 events
- Lightning Strike in Delaware, July 16, 2007$75,000 · 1 event
- Hail and Damaging Winds in Virginia, July 16, 2007$39,000 · 1 in hail · 10 events
- Hail and Damaging Winds in Florida, July 16, 20072 injured · $16,000 · 1.75 in hail · 9 events
- Hail in Oklahoma, July 16, 2007$25,000 · 1.75 in hail · 1 event
- Hail and Damaging Wind in South Dakota, July 16, 20071 in hail · 20 events
- Flash Flood and Damaging Winds in North Carolina, July 16 to 17, 2007$20,000 · 50 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 51701.